Kansas, 2007

Dense Fog in Kansas, March 12, 2007

March 12, 2007 · NWS TOP · 1 event in 1 county or zone

Light winds and high humidity brought dense fog to Dickinson county.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

Light winds and high humidity brought dense fog to Dickinson county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Mar 12, 2:50 AM CST, 10 minutes earlier.

Area forecast discussion, Mar 12, 2:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
350 AM CDT MON MAR 12 2007

.DISCUSSION...

LATEST WATER VAPOR LOOP SHOWS UPPER LOW SPINNING OVER SOUTHWEST
TEXAS THIS MORNING WITH MINOR H5 TROUGH MOVING ACROSS SOUTHEAST
KANSAS WHICH IS SUPPORTED BY THE PROFILER NETWORK WINDS AT 500 MB.
A COMBINATION OF LOW CLOUDS ACROSS SOUTHERN AND WESTERN KANSAS HAVE
LIFTED NORTH WITH AN AREA OF CLEAR SKIES NEAR THE NEBRASKA BORDER
SOUTHWEST TOWARD KMHK.

WINDS HAVE PICKED UP OUT OF THE SOUTHWEST ACROSS THE NORTHWEST CWA
THIS MORNING WITH LIGHT AND VARIABLE WINDS IN THE KAW RIVER VALLEY.
CLEAR SKIES NEAR KMHK HAVE SENT TEMPS DOWN INTO THE MID 30S WITH
AREAS IN THE CLOUDS IN THE MID TO UPPER 40S.

FORECAST SOUNDINGS FROM THE NAM SUGGEST THAT THE LOW CLOUDS WILL GO
AWAY BY LATE MORNING ACROSS THE CWA. SHOULD MIX DOWN TODAY FROM
875 MB GIVING HIGHS IN THE LOWER 70S. ON TUESDAY SHOULD MIX A LITTLE
HIGHER TO 850 MB WITH HIGHS IN THE MID 70S.

FRONTAL BOUNDARY IS SLOWER TO MOVE INTO KANSAS ON WEDNESDAY BUT
SHOULD MOVE INTO THE CWA IN THE AFTERNOON. CAP SHOULD WEAKEN DURING
THE MID AFTERNOON AHEAD OF THE FRONT. MUCAPES AROUND 500 TO 800 J/KG
WITH TT AROUND 52. CONVERGENCE ALONG FRONT IS WEAK BUT AS UPPER LOW
OVER TEXAS MOVES EAST AND OPENS UP ON WEDNESDAY MOISTURE IS PULLED
NORTHWEST INTO EAST CENTRAL KANSAS WITH SURFACE DEW POINTS
INCREASING TO AROUND 55. WILL GO WITH A SLIGHT CHANCE OF
THUNDERSTORMS FROM SENECA SOUTHWEST THROUGH COUNCIL GROVE.
WITH THE SLOW PROGRESSION OF THE FRONT ON WEDNESDAY AND ANY
ASSOCIATED COOLING HOLDING OFF WILL INCREASE HIGHS INTO THE LOW TO
MID 70S.

NO CHANGE TO THURSDAY WITH CONTINUED LOW POPS WITH UPPER TROUGH
MOVING THROUGH THE NORTHERN PLAINS.

NO CHANGE TO REST OF THE EXTENDED.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 11, 11:49 AM CST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1249 PM CDT SUN MAR 11 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-121800-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1249 PM CDT SUN MAR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ACROSS EAST CENTRAL
KANSAS DURING THE EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

WOLTERS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 dense fog. Local standard time, as filed.

Dense Fog, Dickinson

When
March 12, 3:00 AM CST to 9:00 AM CST
Where
Dickinson forecast zone
Injuries
0 direct, 1 indirect
Reported by
Newspaper
Coordinates
38.867, -97.153 (the zone’s center; the record gives no point)

Dense fog formed over Dickinson county reducing visibilities to less than a quarter mile. An auto accident in the dense fog produced an indirect injury near Abilene.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23726.